Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 14, 2020, 10:57 PM MDT for Bent County, Las Animas County, Otero County, Colorado. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2020, 10:57 PM MDT (04:57 UTC)
- Expired
- May 15, 2020, 12:00 AM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Bent County, CO, Las Animas County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 11:05 PM MDT | HAIL 1 | 12 S Higbee, CO | |
| May 14, 11:20 PM MDT | HAIL 1.75 | 14 N Kim, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
223
WUUS55 KPUB 150457
SVRPUB
COC011-071-089-150600-
/O.NEW.KPUB.SV.W.0003.200515T0457Z-200515T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1057 PM MDT Thu May 14 2020
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Southeastern Otero County in southeastern Colorado...
Northeastern Las Animas County in southeastern Colorado...
Southwestern Bent County in southeastern Colorado...
* Until midnight MDT.
* At 1054 PM MDT, a severe thunderstorm was located 11 miles south
of Higbee, or 26 miles south of La Junta. Another severe
thunderstorm was 16 miles south of Higbee. These storms were
moving to the southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors have the potential of being
injured. Hail damage to roofs, siding, windows, and
vehicles is also possible. Wind damage to roofs, siding,
and trees may occur.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Otero, northeastern Las Animas and southwestern Bent
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and cloud to ground lightning is
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3738 10375 3778 10349 3765 10308 3725 10309
TIME...MOT...LOC 0454Z 302DEG 12KT 3760 10349
HAIL...1.50IN
WIND...60MPH
$$3 follow-up statements
954
WWUS55 KPUB 150519
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1119 PM MDT Thu May 14 2020
COC011-071-089-150600-
/O.CON.KPUB.SV.W.0003.000000T0000Z-200515T0600Z/
Otero CO-Las Animas CO-Bent CO-
1119 PM MDT Thu May 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT
MDT FOR FAR SOUTHEASTERN OTERO...EAST CENTRAL LAS ANIMAS AND
FAR SOUTHWESTERN BENT COUNTIES...
At 1115 PM MDT, a severe thunderstorm was located 14 miles south of
Higbee, or 29 miles south of La Junta, while another severe
thunderstorm was located 37 miles south of Higbee. These storms
were moving to the east-southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Wind damage to roofs,
siding, and trees will also be possible.
These severe thunderstorms will remain over mainly rural areas of
southeastern Otero, east central Las Animas and southwestern Bent
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3734 10351 3777 10346 3775 10341 3765 10308
3725 10309
TIME...MOT...LOC 0515Z 288DEG 18KT 3757 10336
HAIL...1.25IN
WIND...60MPH
$$713
WWUS55 KPUB 150535
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1135 PM MDT Thu May 14 2020
COC011-071-089-150600-
/O.CON.KPUB.SV.W.0003.000000T0000Z-200515T0600Z/
Otero CO-Las Animas CO-Bent CO-
1135 PM MDT Thu May 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR FAR SOUTHEASTERN OTERO...EAST CENTRAL LAS ANIMAS AND
FAR SOUTHWESTERN BENT COUNTIES...
At 1132 PM MDT, a severe thunderstorm was located 19 miles southeast
of Higbee, or 34 miles southeast of North La Junta, moving southeast
at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors have the potential of being
injured. Hail damage to roofs, siding, windows, and
vehicles will be possible.
Locations impacted include...
Primarily open country of east-central Las Animas county.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Heavy rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3732 10339 3747 10336 3755 10338 3777 10345
3775 10341 3765 10308 3725 10309
TIME...MOT...LOC 0532Z 296DEG 17KT 3753 10328
HAIL...1.50IN
WIND...60MPH
$$530
WWUS55 KPUB 150551
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1151 PM MDT Thu May 14 2020
COC089-150559-
/O.CAN.KPUB.SV.W.0003.000000T0000Z-200515T0600Z/
Otero CO-
1151 PM MDT Thu May 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OTERO COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3731 10333 3771 10329 3765 10308 3725 10309
TIME...MOT...LOC 0549Z 286DEG 13KT 3743 10320
$$
COC011-071-150600-
/O.CON.KPUB.SV.W.0003.000000T0000Z-200515T0600Z/
Las Animas CO-Bent CO-
1151 PM MDT Thu May 14 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR EAST CENTRAL LAS ANIMAS AND FAR SOUTH CENTRAL BENT COUNTIES...
At 1149 PM MDT, a severe thunderstorm was located 15 miles northeast
of Kim, or 32 miles west of Springfield, moving east-southeast at 15
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is possible. Wind damage to roofs,
siding, and trees is also possible.
This severe thunderstorm will remain over mainly rural areas of east
central Las Animas and south central Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3731 10333 3771 10329 3765 10308 3725 10309
TIME...MOT...LOC 0549Z 286DEG 13KT 3743 10320
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:07 PM MDT, 7 hours 50 minutes earlier.
Area forecast discussion, May 14, 3:07 PM MDT, 7 hours 50 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 307 PM MDT Thu May 14 2020 .SHORT TERM...(This evening through Friday) Issued at 307 PM MDT Thu May 14 2020 Currently...isolated thunderstorms have started to develop from the La Garita Mountains, northeast into the Palmer Divide region early this afternoon. Initial development has been struggling in our area so far. Across the Plains, southeasterly flow level flow has kept moisture in place, however, afternoon mixing has reduced dewpoint temperatures into the 30s for most of the I-25 corridor. This has likely limited instability across the area. Temperatures are pleasant with generally 70s across the lower elevations. Rest of today...high-resolution model output from the HRRR, ARW and NMMB are in decent agreement with convection popping north of Highway 50 late this afternoon and evening. The primary focus will be over the Palmer Divide. 0-6km shear is decent at around 45 kts, however, as mentioned above, mixing has dropped dewpoints down into the 30s, with CAPE values under 500 j/kg. Given these parameters, once or two storms, mainly over Teller and El Paso Counties may become strong with hail to near 3/4 of an inch and wind gusts near 50 mph. The latest high-res model runs have tracking a storm east out of Pueblo County, and into Otero and Bent Counties this evening. If this storm happens to develop, it could bring a small swath of rainfall along the Highway 50 corridor. Given the uncertainties in actual storm development in high-res models, we will continue to monitor the situation, as the storm could develop further north or south of the model indicated position. Tonight...upper level energy embedded in the southwesterly flow will shift east into Kansas. Expect any remnant thunderstorms to dissipate and shift east out of the CWA around midnight. A weak cold front will shift south across the Plains late. This will bring in deeper moisture for Friday and set the stage another round of thunderstorms tomorrow. Overnight lows, even behind the cold front will remain mild with 40s and 50s across the region. Flow will also shift easterly late, with widespread stratus by morning over the Plains. Friday...a broad upper level trough is forecast to move into Colorado by the afternoon hours. Flow aloft will remain southwesterly ahead of the upper disturbance. At the lower levels, flow will shift southeasterly by late morning. Moisture will be pooled across the Plains with early morning cloud cover limiting afternoon mixing, so the moisture should remain in place. This will help afternoon instability with CAPE values reaching to near 1200 to 1500 j/kg by mid to late afternoon. The one limiting factor looks to be shear. Model guidance only has 35 kts of 0-6 km shear. While this is enough to get organized convection going, it would likely limit the severe potential. As far as thunderstorms go, expect development over the higher terrain by early afternoon, spreading east into the I-25 corridor by late afternoon. Areas over the Palmer Divide region, south into the Pueblo area will have the best chances for thunderstorms. This activity will spread eastward into the evening hours. The primary threats from thunderstorms will be hail approaching one inch in diameter and outflow wind gusts to near 50 mph. Lightning will also accompany thunderstorms. Afternoon high temperatures will be nice, with mostly 70s expected over the lower elevations. Mozley .LONG TERM...(Friday night through Thursday) Issued at 307 PM MDT Thu May 14 2020 Friday night and Saturday...Upper disturbance crosses MT Fri night, then pushes into the Dakotas for Sat. Surface winds are anticipated to be out of the northeast to east through Sat, reinforcing llvl upslope flow that will keep moisture banked up against the terrain. Stronger and longer-lasting storms are expected across the plains Fri evening, then more isolated to low end scattered convection will redevelop across the plains and eastern mts Sat aftn and eve. As short term forecaster pointed out, there is plenty of fuel for storms Fri, but shear is a bit weak. Temperature-wise, should be another pleasant day across the forecast area with aftn high temps in the 70s for most locations. Sunday through Tuesday...Long range models still point to a ridge of high pressure over the region starting Sun, with steady amplification through Mon and Tue as a Pacific trough of low pressure approaches. The ridge axis will be located near the Four Corners Sun, then southwest flow aloft increases into Tue as the ridge axis slides to the east, pushing past the eastern border on Tue. Save for isolated activity over the mts Sun aftn, and increasing moisture Tue ahead of the next system, conditions should remain very dry and with climbing temps, leading to potentially critical widespread fire weather conditions. Look for highs in the mid 70s to around 80F for the high valleys, while the plains see around 80F on Sun, jumping into the mid 80s to lower 90s for Mon and Tue. Tuesday night through Thursday...A Pacific low pressure system moves into the Great Basin Tue night, then gradually moves to the northeast up into MT through Thu. The current path that models are indicating for this system will draw some moisture up into western Colorado through midweek, with isolated to scattered showers and thunderstorms possible over the higher terrain Tue night and Wed, then being more restricted to the central mts and northern CO for Thu. Expect highs in the upper 60s to mid 70s for the high valleys, and upper 70s to near 90F for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 307 PM MDT Thu May 14 2020 KALS...VFR conditions for the next 24 hours. Southwest to westerly winds will continue to be breezy this afternoon with gusts 25 to 30 kts expected. Winds will dissipate this evening. KCOS and KPUB...showers and thunderstorms will be possible late this afternoon and evening at both terminals. Reduced CIGS and VIS will be possible with any storms that pass over the terminals. A weak boundary will drop across the terminals with an easterly component late. Low stratus with reduced CIGS are expected late tonight into Friday morning. Another round of afternoon showers and thunderstorms are expected Friday afternoon and evening. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOZLEY LONG TERM...MOORE AVIATION...MOZLEY
Hazardous weather outlook, May 14, 11:26 AM MDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1126 AM MDT Thu May 14 2020 COZ058>089-093>099-151730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1126 AM MDT Thu May 14 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight A few strong to marginally severe thunderstorms will be possible late this afternoon and into the evening hours across the plains. The best chance for strong to severe storms will be along and north of highway 50. South of highway 50, the storms are expected to be more isolated, but they too could be on the stronger side. Hail the size of quarters and winds to 60 mph will be possible. All storms will produce dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered afternoon thunderstorms are expected to develop over the mountains, then spread into the plains on Friday and Saturday. Lightning, gusty outflow winds to 40 mph, and small hail will be the main threats with any storms that do develop. Friday continues to have greater potential for hail up to quarter sized and stronger winds approaching 60 mph over the plains. Critical fire weather conditions are anticipated to return Monday through Wednesday for many locations in the San Luis Valley and the plains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the plains late this afternoon and this evening. 88/88
In the hours before
Special weather statement, May 14, 6:31 PM MDT, 4 hours 26 minutes before
Special Weather Statement National Weather Service Pueblo CO 631 PM MDT Thu May 14 2020 COZ086-150115- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 631 PM MDT Thu May 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL 715 PM MDT... At 630 PM MDT, Doppler radar was tracking a strong thunderstorm over northwestern Pueblo, moving east at 10 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo West, Salt Creek, Blende and Pueblo Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3820 10472 3838 10474 3845 10441 3820 10440 TIME...MOT...LOC 0030Z 263DEG 10KT 3830 10464 ep
Special weather statement, May 14, 6:50 PM MDT, 4 hours 7 minutes before
Special Weather Statement National Weather Service Pueblo CO 650 PM MDT Thu May 14 2020 COZ086-150130- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 650 PM MDT Thu May 14 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUEBLO COUNTY UNTIL 730 PM MDT... At 649 PM MDT, Doppler radar was tracking a strong thunderstorm about 10 miles southwest of Pueblo, moving east at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Southwestern Pueblo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3813 10482 3824 10480 3822 10445 3809 10448 TIME...MOT...LOC 0049Z 272DEG 11KT 3817 10476 ep
Special weather statement, May 14, 7:34 PM MDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
734 PM MDT Thu May 14 2020
COZ086>088-150300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
734 PM MDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH
CENTRAL LAS ANIMAS AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 900 PM
MDT...
At 730 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles to the south of Pueblo. Another strong storm was 3 miles
south of Avondale. These storms were moving to the southeast at 20
mph.
Nickel size hail and wind gusts around 55 mph will be possible with
these storms.
Locations impacted include...
Boone, Avondale and Pueblo Depot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3804 10470 3833 10430 3833 10406 3771 10407
3754 10423
TIME...MOT...LOC 0130Z 318DEG 18KT 3804 10456Special weather statement, May 14, 9:09 PM MDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
909 PM MDT Thu May 14 2020
COZ086-093-150430-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
La Junta Vicinity/Otero County CO-
909 PM MDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR OTERO AND SOUTHEASTERN PUEBLO
COUNTIES UNTIL 1030 PM MDT...
At 904 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Fowler, or 28 miles west of La Junta. Another storm
was 12 miles to the west of Timpas. These storms were moving to the
east at 15 mph.
Nickel size hail and wind gusts around 55 mph at times will be
possible with these storms.
Locations impacted include...
La Junta, La Junta, Rocky Ford, Fowler, Swink, Manzanola, Higbee and
Timpas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning are possible with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3816 10414 3814 10405 3812 10392 3811 10382
3808 10340 3765 10341 3765 10405 3774 10406
3778 10420
TIME...MOT...LOC 0304Z 276DEG 15KT 3801 10407Special weather statement, May 14, 10:30 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1030 PM MDT Thu May 14 2020
COZ093-094-097-099-150600-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
1030 PM MDT Thu May 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHWESTERN
BACA...NORTHEASTERN LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL
MIDNIGHT MDT...
At 1029 PM MDT, Doppler radar was tracking a strong thunderstorm 20
miles east of Thatcher, or 32 miles south of La Junta, moving east-
southeast at 20 mph.
Nickel size hail and wind gusts around 55 mph will be possible with
this storm.
Locations impacted include...
Higbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3739 10381 3776 10370 3780 10335 3780 10307
3742 10308 3719 10309
TIME...MOT...LOC 0429Z 289DEG 15KT 3751 10366The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 6:31 PM MDT | Special Weather Statement | PUB | Pueblo | 44 min |
| May 14, 6:50 PM MDT | Special Weather Statement | PUB | Pueblo | 40 min |
| May 14, 7:34 PM MDT | Special Weather Statement | PUB | Pueblo | 86 min |
| May 14, 9:09 PM MDT | Special Weather Statement | PUB | Otero | 81 min |
| May 14, 10:02 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 58 min |
| May 14, 10:30 PM MDT | Special Weather Statement | PUB | Otero | 90 min |
| May 14, 11:59 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 46 min |
| May 15, 12:47 AM MDT | Special Weather Statement | PUB | Baca | 28 min |
| May 15, 3:00 PM MDT | Special Weather Statement | PUB | Las Animas | 30 min |
| May 15, 3:34 PM MDT | Special Weather Statement | PUB | Las Animas | 26 min |
| May 15, 3:38 PM MDT | Special Weather Statement | PUB | El Paso | 22 min |
| May 15, 3:44 PM MDT | Special Weather Statement | PUB | Pueblo | 16 min |
| May 15, 4:03 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| May 15, 4:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| May 15, 5:01 PM MDT | Special Weather Statement | PUB | El Paso | 44 min |
| May 15, 5:16 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.